MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367981
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported when using the bd vacutainer® sst¿ blood collection tubes, the device experienced poor barrier separation of sample.The following information was provided by the initial reporter.The customer stated: it was reported that the serum or clot is not separating out very nicely.Customer tried taking multiple samples from different animals and compared them to a competitor tube as well.Item still failed to separate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d4: medical device lot #: 1279764 d4: medical device expiration date: 2022-09-30 h4: device manufacture date: 2021-10-06 h6: investigation summary bd had not received samples, but 3 photos were provided for investigation.The photos were reviewed and the indicated failure mode for poor barrier separation was observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd's technical service provided guidance and educational materials.This product is intended for human use only.Bd does not have animal data for this product family.The veterinary use is considered an off-label use of this product.This complaint has been confirmed for the indicated failure mode poor barrier separation based on photos only.Bd was not able to identify a root cause for the indicated failure mode.H3 other text : see h10.

Brand Name
BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13641718
Report Number1024879-2022-00106
Device Sequence Number13994039
Product Code JKA
UDI-Device Identifier00382903679812
UDI-Public00382903679812
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2022
Device Catalogue Number367981
Device Lot Number1279764
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown